Indian Journal of PsychiatryIndian Journal of Psychiatry
Home | About us | Current Issue | Archives | Ahead of Print | Submission | Instructions | Subscribe | Advertise | Contact | Login 
    Users online: 189 Small font sizeDefault font sizeIncrease font size Print this article Email this article Bookmark this page
Search Again
 Back
 Table of Contents
 
 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Article Access Statistics
 Reader Comments
 Email Alert
 Add to My List
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed656    
    Printed26    
    Emailed0    
    PDF Downloaded68    
    Comments [Add]    

Recommend this journal

 
ARTICLE
Year : 2002  |  Volume : 44  |  Issue : 4  |  Page : 384-386

Risperidone Induced Tardive Dyskinesia - A Case Report


1 Junior Resident, Department of Psychiatry, Fr. Mutter's Medical College, Mangalore - 575 002, India
2 Assistant Professor, Department of Psychiatry, Fr. Mutter's Medical College, Mangalore - 575 002, India
3 Emeritus Professor, Department of Psychiatry, Fr. Mutter's Medical College, Mangalore - 575 002, India

Correspondence Address:
O V Vasudevan
Junior Resident, Department of Psychiatry, Fr. Mutter's Medical College, Mangalore - 575 002
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


PMID: 21206608

Rights and PermissionsRights and Permissions

Risperidone is a serotonin - dopamine antagonist which has got less propensity to cause tardive dyskinesia than conventional antipsychotics. There have been few reports of tardive dyskinesia induced by risperidone. This is a report of a case of risperidone induced tardive dyskinesia. A 56 year old female with a 6 months history of paranoid schizophrenia, developed bucco-oro-masticatory abnormal involuntary movements after receiving risperidone 8 mg/day for about 1 year. She had some of the risk factors for the development of tardive dyskinesia like age, sex, anti-chotinergic drugs and earlier emergence of neuroleptic-induced parkinsonism. Clinicians must be aware of the possibility of the patients developing tardive dyskinesia when they are given the supposedly safe neuroleptic risperidone.



[PDF]*

        

Print this article         Email this article